MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2842
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tip fracture occurred.The 90 degree angle target lesion was located in the circumflex.A 190cm samurai guidewire was advanced, but the tip fractured after advancement past the lesion.An attempt to snare the fractured tip with a goose neck snare was made, but it was unsuccessful.The device was removed, however, the tip portion of the device remained inside the patient.The procedure was completed with another device.No patient complications were reported in relation to this event.
 
Event or Problem Description
It was reported that a tip fracture occurred.The target lesion was located in the circumflex.A 190cm samurai guidewire was advanced, but the tip fractured at the circumflex.An attempt to snare the fractured tip with a goose neck snare was made, but it was unsuccessful.The device was removed, but was not intact.The tip portion of the device remained inside the patient.The procedure was completed with another device.No patient complications were reported in relation to this event.It was further reported that the target lesion located in the circumflex had a 90 degree angle, and was not calcified.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for analysis.As a result of observing the returned product, it was confirmed that the core, coil and in coil were broken at a position of about 40 mm from the distal tip, and that part of the tip was missing.In addition, as a result of observing the fracture surface with an electron microscope, dimples, which are a characteristic of ductile fracture were noted.Other parts of the product conformed to manufacturing standards, and no abnormalities could be confirmed.

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13185253
Report Number2134265-2021-16527
Device Sequence Number2032785
Product Code DQX
UDI-Device Identifier08714729881216
UDI-Public08714729881216
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2024
Device Model Number2842
Device Catalogue Number2842
Device Lot Number0027724581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer12/28/2021
02/28/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date01/20/2022
03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown